| Catalog Number |
175808 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/12/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported from new brunswick on (b)(6) 2026 that an 8fr foley catheter (ref (b)(4), lot ngku0844) was inserted into a patient in the pediatric intensive care unit with 5 ml instilled into the balloon as per the product instructions.The catheter was subsequently removed due to the patient voiding around the foley.When removal was attempted, the rn was unable to withdraw more than 4.2 ml from the balloon and encountered resistance during catheter removal.The physicians were notified, and manipulation under ultrasound guidance was required to facilitate removal of the foley catheter.Upon removal, the balloon was observed to remain partially inflated on one side.No bleeding or swelling was noted in the patient.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.